MAUDE Adverse Event Report: OSCOR INC. ABIOMED 23F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 23F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Cardiogenic Shock (2262)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A preliminary review showed there were no manufacturing rejects or anomalies of this event type recorded in the device history record.A conclusion is not yet available as the investigation is on-going.
 
Event or Problem Description
The customer reported that an event occurred on (b)(6) 2018 when using the 23f abiomed introducer.The patient presented with cardiogenic shock with both right and left heart failure.The physician was attempting insertion at the femoral vein for placement of the impella rp.During use the physician stated that both 23f devices kinked when attempting to gain access at the femoral vein.When both 23 f failed, the impella placement was abandoned.Additional information was reported on (b)(6) 2018.The patient was a (b)(6) female.The kink was due to inability to cross the femoral vein and torque appropriately and the placement was aborted.The patient was placed on comfort care and support was withdrawn resulting in patient death.The patient died on (b)(6) 2018.It was reported that the device was not a contributing factor to the patient's death.
 
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections.Per procedure abiomed introducer sheath in-process and final inspections 12.2 visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
As per additional information, there was no adverse event associated with this device failure.Details about second introducer is unknown.There was delay to removal and attempted placement of second introducer.Product was discarded.

Brand Name
ABIOMED 23F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key8184777
Report Number1035166-2018-00127
Device Sequence Number16650545
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-14074
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR